Alert archive / Mississippi / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this wind chill advisory at Jan 23, 2014, 4:40 AM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 4:40 AM CST (10:40 UTC)
- In effect from
- Jan 23, 2014, 6:00 PM CST
- Expired
- Jan 24, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS44 KJAN 231040 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 440 AM CST THU JAN 23 2014 ...DANGEROUSLY COLD TEMPERATURES EXPECTED ACROSS THE ARKLAMISS TONIGHT... .AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY. NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH TEMPERATURES IN THE TEENS TONIGHT TO RESULT IN SINGLE DIGIT WIND CHILL TEMPERATURES THROUGH 9 AM FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231845- /O.NEW.KJAN.WC.Y.0003.140124T0000Z-140124T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 440 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * TIMING...THE COMBINATION OF COLD AIR AND WINDS WILL PRODUCE CRITICAL WIND CHILL VALUES THIS EVENING THROUGH 9 AM FRIDAY. * WIND CHILL VALUES: IN THE SINGLE DIGITS AREAWIDE. * IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND CHILLS COULD LEAD TO FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 22
3 follow-up statements
096 WWUS44 KJAN 232140 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 340 PM CST THU JAN 23 2014 ...DANGEROUSLY COLD TEMPERATURES EXPECTED ACROSS THE ARKLAMISS TONIGHT... .AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY. NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH TEMPERATURES IN THE TEENS TONIGHT TO RESULT IN SINGLE DIGIT WIND CHILL TEMPERATURES THROUGH 9 AM FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240845- /O.CON.KJAN.WC.Y.0003.140124T0000Z-140124T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 340 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * TIMING...THE COMBINATION OF COLD AIR AND WINDS WILL PRODUCE CRITICAL WIND CHILL VALUES THIS EVENING THROUGH 9 AM FRIDAY. * WIND CHILL VALUES: IN THE SINGLE DIGITS AREAWIDE. * IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND CHILLS COULD LEAD TO FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
726 WWUS44 KJAN 240256 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 856 PM CST THU JAN 23 2014 ...DANGEROUSLY COLD TEMPERATURES EXPECTED ACROSS THE ARKLAMISS TONIGHT... .AN ARCTIC AIR MASS WAS MOVING INTO THE REGION TONIGHT. NORTH WINDS AROUND 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES IN THE UPPER TEENS TO LOWER 20S LATER TONIGHT TO RESULT IN SINGLE DIGIT WIND CHILL TEMPERATURES THROUGH 9 AM FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241100- /O.CON.KJAN.WC.Y.0003.000000T0000Z-140124T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 856 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * TIMING...THE COMBINATION OF COLD AIR AND WINDS WILL PRODUCE CRITICAL WIND CHILL VALUES OVERNIGHT THROUGH 9 AM FRIDAY. * WIND CHILL VALUES: IN THE SINGLE DIGITS TO AROUND 10 AREAWIDE. * IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND CHILLS COULD LEAD TO FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
816 WWUS44 KJAN 240951 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 351 AM CST FRI JAN 24 2014 ...DANGEROUSLY COLD WIND CHILL TEMPERATURES EXPECTED ACROSS THE HIGHWAY 82 CORRIDOR THIS MORNING... .AN ARCTIC AIRMASS OVER THE REGION WILL COMBINE WITH NORTH WINDS AROUND 10 MPH TO RESULT IN SINGLE DIGIT WIND CHILL TEMPERATURES THROUGH 9 AM THIS MORNING. LAZ015-016-023>026-MSZ047>066-072>074-241100- /O.CAN.KJAN.WC.Y.0003.000000T0000Z-140124T1500Z/ RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH... WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH... WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 351 AM CST FRI JAN 24 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES WILL BE IN THE TEENS AT TIMES THIS MORNING BUT REMAIN ABOVE ADVISORY CRITERIA. $$ ARZ074-075-LAZ007>009-MSZ018-019-025>046-241500- /O.CON.KJAN.WC.Y.0003.000000T0000Z-140124T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON... CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA 351 AM CST FRI JAN 24 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES: IN THE SINGLE DIGITS. * IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND CHILLS COULD LEAD TO FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 22
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 4:24 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 23, 4:24 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CST THU JAN 23 2014
...DANGEROUS WIND CHILL TEMPERATURES TONIGHT...
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...WATER VAPOR IMAGERY SHOWS
A POTENT NORTHERN STREAM SHORTWAVE DROPPING INTO THE CENTRAL PLAINS
AROUND THE CLOSED LOW NOTED SPINNING OVER THE GREAT LAKES REGION.
THIS SHORTWAVE WILL HELP SEND A 1045MB HIGH SOUTH ACROSS THE
NORTHERN PLAINS THIS MORNING AND OVER THE CENTRAL PLAINS BY THIS
EVENING. IN TURN...AN ARCTIC COLD FRONT NOTED MOVING INTO NORTHWEST
TENNESSEE AND CENTRAL ARKANSAS EARLY THIS MORNING WILL DROP INTO OUR
HIGHWAY 82 CORRIDOR BEFORE NOON AND OVER OUR HIGHWAY 84 CORRIDOR BY
THIS EVENING. VERY COLD AND DRIER AIR(NEGATIVE DEW POINT
TEMPERATURES) WILL MOVE INTO OUR CWA IN THE WAKE OF THE FRONT.
TEMPERATURES WILL HAVE A CHANCE TO WARM AHEAD OF THE FRONT BUT DROP
THROUGH THE AFTERNOON BEHIND THE FRONT. TEMPERATURES OVER PORTIONS
OF THE DELTA REGION WILL TOP OUT BRIEFLY ABOVE FREEZING BEFORE
DROPPING BACK BELOW FREEZING. THIS WILL BEGIN A PROLONGED PERIOD OF
BELOW FREEZING TEMPERATURES FOR OUR NORTHEAST ZONES WHERE A HARD
FREEZE WARNING WILL REMAIN IN AFFECT. A SOUTHERN STREAM DISTURBANCE
MOVING ACROSS TEXAS TODAY WILL DEVELOP PRECIPITATION TO OUR WEST
THIS AFTERNOON AS THE COLD AIR IS MOVING INTO OUR AREA. THERE WILL
BE A VERY LOW CHANCE OF LIGHT RAIN MIXING WITH LIGHT SLEET AND LIGHT
SNOW LATE THIS AFTERNOON OVER OUR SOUTHWEST LOUISIANA PARISHES AND
SOUTHWEST MISSISSIPPI COUNTIES. THIS ACTIVITY WILL END AS A FEW
FLURRIES EARLY THIS EVENING AS THE CHANCE OF PRECIPITATION SHIFTS
WELL SOUTH OF OUR CWA. TONIGHT THE 1040MB+ HIGH WILL DROP OVER THE
SOUTHERN PLAINS BUT RIDGE EAST ACROSS NORTH MISSISSIPPI. GUSTY NORTH
WINDS THIS AFTERNOON WILL BECOME LIGHTER THROUGH THE NIGHT BUT
REMAIN STRONG ENOUGH TO RESULT IN SINGLE DIGIT WIND CHILL
TEMPERATURES. THESE LOW WIND CHILL VALUES WILL OCCUR OVER THE NORTH
THIS EVENING AND OVER THE SOUTH AFTER MIDNIGHT. A WIND CHILL
ADVISORY HAS BEEN ISSUED FOR THE WHOLE CWA TONIGHT THROUGH 9AM
FRIDAY. A VERY COLD NIGHT IS ON TAP TONIGHT AS SITES IN THE NORTH
BOTTOM OUT 10-12F AND IN THE TEENS ELSEWHERE. FRIDAY THE 1040MB HIGH
WILL SHIFT SOUTH TO THE GULF COAST AND WEAKEN. LIGHT SOUTHWEST FLOW
IS EXPECTED TO DEVELOP DURING THE AFTERNOON AND HELP TEMPERATURES
WARM ABOVE FREEZING AT MOST LOCATIONS. THE EXCEPTION IS EXPECTED TO
BE THE NORTHEAST WHERE THE HARD FREEZE WARNING IS IN EFFECT. ANOTHER
NORTHERN STREAM SHORTWAVE WILL DROP OVER THE PLAINS FRIDAY NIGHT. AN
ASSOCIATED COLD FRONT WILL DROP OVER THE MID MISSISSIPPI VALLEY BY
SUNRISE SATURDAY MORNING. WEAK WAA OVERNIGHT IN OUR AREA WILL HOLD
TEMPERATURES IN THE 20S AT MOST LOCATIONS BUT MORNING LOWS MAY DIP
BACK INTO THE TEENS IN THE NORTHEAST. /22/
.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...AFTER A BRIEF RESPITE
LATER SATURDAY AND DEFINITELY SUNDAY COLD WEATHER LOOKS TO RETURN
(POSSIBLY WITH A VENGEANCE) BY MONDAY NIGHT. THE GENERAL AMPLIFIED
UPPER LEVEL NORTHWEST FLOW PATTERN ACROSS OUR REGION LOOKS TO
RETROGRADE A BIT DURING THE LONG TERM PERIOD. CONDITIONS LATELY HAVE
BEEN VERY DRY AS MOISTURE AND DEEP ATMOSPHERIC LIFT HAVE MAINLY BE
SHUNTED OFF TO OUR EAST AND SOUTHEAST. HOWEVER...WITH THE
RETROGRADING OF THE PATTERN CHANCES OF PRECIPITATION MAY START TO
SUBTLY AND GRADUALLY INCREASE. THAT SAID...CONFIDENCE IN MEASURABLE
PRECIPITATION AT THIS POINT ONLY HIGH ENOUGH TO INCLUDE AN OFFICIAL
MENTION IN THE FORECAST AHEAD OF COLD FRONT SUNDAY NIGHT (AND THEN
ONLY IN SOUTHERN ZONES) AND AGAIN ACROSS ALL AREAS NEXT THURSDAY.
HIGHLIGHTS SATURDAY AND SUNDAY...THE AIR MASS WILL BE MODIFYING IN
FRONT OF ARCTIC SURGE STARTING TO ARRIVE SUNDAY NIGHT. DAYTIME
SATURDAY AND SUNDAY WILL BE DOMINATED BY GENERAL WESTERLY WIND
VECTORS ABOVE THE SURFACE IN A TEMPORARY WARM AIR ADVECTION REGIME.
ALTHOUGH SOME SEMBLANCE OF GULF MOISTURE MAY TRY TO SNEAK NORTH INTO
SOUTHERN ZONES ON SUNDAY...THE AIR MASS SHOULD GENERALLY REMAIN
QUITE DRY...AND COUPLED WITH DRY GROUND...WILL PROMOTE BIG TIME
MIXING. MEXMOS HIGHS RAISED THESE DAYS...BUT ESPECIALLY
SUNDAY...WHEN THE EXPERIENCE OF A FEW SIMILAR SCENARIOS OVER THE
PAST FEW WEEKS MAKES HIGHS IN THE LOW TO MID 60S PLAUSIBLE IN MANY
LOCATIONS.
MONDAY AND TUESDAY...ENERGY DROPPING DOWN THE BACKSIDE OF A
RETROGRADING EASTERN CONUS TROUGH REGIME WILL COMPLETELY OPEN THE
DOOR FOR CONSIDERABLE ARCTIC AIR PUSH DOWN THE AXIS OF THE LOWER MS
VALLEY. OPERATIONAL MODELS HINT THE FULL CHILLING DOWN IN THESE
PARTS MAY COME IN TWO STAGES...SUCH AS AN INITIAL COLD FRONT SUNDAY
NIGHT INTO MONDAY MORNING FOLLOWED BY A REINFORCING COLD FRONT
MONDAY NIGHT. MODELS HINTS AT VERY MINOR PRECIP CHANCES THROUGH THIS
PERIOD...MAINLY DUE TO THE STRENGTH OF UPPER LEVEL TROUGH ENERGY
PASSING OVERHEAD. THIS POTENTIAL WILL HAVE TO BE MONITORED AND IT IS
DEFINITELY NOT OUT OF THE QUESTION SOME AREAS MAY EXPERIENCE SOME
FLURRIES AS THE COLD AIR BUILDS IN. HOWEVER...AT THIS POINT CHANCES
FOR ANY SIGNIFICANT WINTRY TYPE PRECIP ARE WAY TOO LOW TO INCLUDE
MENTION OF IN THE OFFICIAL FORECAST. AT THIS STAGE MEXMOS TEMPS
SURPRISINGLY LOOK REASONABLY FRIGID ENOUGH...ALTHOUGH I DID CUT
HIGHS IN NORTHERN ZONES MONDAY A BIT.
TUESDAY NIGHT AND WEDNESDAY...MODEL CONSENSUS RATHER GOOD THAT
TUESDAY NIGHT WILL BE THE COLDEST NIGHT AS MODIFYING ARCTIC HIGH
PRESSURE CENTER SETTLES DOWN TOWARD THE REGION. RADIATIONAL COOLING
MAY NOT BE PERFECT GIVEN SUCH STRONG HIGH PRESSURE COMING IN BUT IT
SHOULD BE GOOD ENOUGH TO YIELD DECENT CHANCE AT HITTING MEX LOWS WAY
DOWN IN THE TEENS. WEDNESDAY DAYTIME MAY END UP BEING COLDER THAN
THE WIDESPREAD 30S REPRESENTED IN THE CURRENT FORECAST...BUT
POTENTIAL FOR WEAK WARM ADVECTION MAKES IT PRUDENT TO NOT YET CUT
MEX HIGHS TOO AGGRESSIVELY FOR THAT PARTICULAR AFTERNOON.
BY WEDNESDAY NIGHT AND THURSDAY THE CONFIDENCE IN DETAILS DROPS A
BIT...BUT HIGHEST CHANCES ARE FOR GRADUAL AIR MASS MODIFICATION
WHILE AT LEAST LOW END OVERRUNNING-TYPE PRECIP CHANCES MATERIALIZE
AS A DISTURBANCE DROPS DOWN IN FLATTENING NORTHWEST FLOW. SOME
WINTRY PRECIPITATION CAN DEFINITELY NOT BE RULED OUT ON
THURSDAY...ESPECIALLY IN NORTHERN ZONES...BUT POTENTIAL FOR IMPACT
AT THIS JUNCTURE IS TOO LOW TO INCLUDE IN THE HWO.
OTHERWISE...THE HWO WILL BE UPDATED TO REFLECT POTENTIAL FOR SINGLE
DIGIT WIND CHILLS AND POSSIBLE HARD FREEZE IMPACT FOR AT LEAST
NORTHERN ZONES IN THE TUESDAY TO WEDNESDAY TIME FRAME. ALSO WILL
MENTION INCREASED FIRE DANGER SATURDAY THROUGH TUESDAY SINCE
PRECIPITATION CHANCES QUITE MINIMAL AND RH / WIND THRESHOLDS COULD
OCCASIONALLY BE ON THE BORDER OF RED FLAG CRITERIA. /BB/
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD. MAIN
IMPACT TO AVIATION WILL BE INCREASING NORTHERLY WINDS TODAY AS
ARCTIC AIR RUSHES INTO REGION. NORTH WINDS WITH GUSTS OF 20-25KT ARE
LIKELY BY AFTERNOON. HIGH CLOUDS AS NOTED ON SATELLITE IMAGERY EARLY
THIS MORNING WILL THICKEN AND MID CLOUDS WILL INCREASE AS AN UPPER
WAVE APPROACHES FROM THE NORTHWEST. THERE WL BE A VERY LOW CHANCE OF
A FLURRY/SPRINKLE IN THE SW LATE THIS AFTN AND EARLY EVNG BUT WL NOT
AFFECT TAF SITES. /AEG/22/
&&
.FIRE WEATHER...A STRONG DRY COLD FRONT WILL SWEEP ACROSS THE AREA
TODAY AND PRODUCE GUSTY NORTHWEST TO NORTH 20-FOOT WINDS IN EXCESS
OF 15 MPH. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL VALUES
PRODUCING RED FLAG CRITERIA FOR A COUPLE OF HOURS LATE THIS
AFTERNOON OVER THE NORTH AND CENTRAL DISTRICTS. CONSIDERING THE
BRIEF WINDOW OF MEETING CRITERIA AND WITH TEMPERATURES PLUMMETING
THIS AFTERNOON...LOWERING THE IGNITION COMPONENT OF THE FUELS HAVE
OPTED NOT TO ISSUE A RED FLAG WARNING FOR TODAY. AFTERNOON MINIMUM
RELATIVE HUMIDITIES WILL BE EVEN LOWER FRIDAY AND FOR A LONGER
DURATION BUT 20-FOOT WINDS WILL BE LIGHTER AND RED FLAG CRITERIA IS
NOT EXPECTED TO BE MET. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 44 15 39 23 / 6 8 5 0
MERIDIAN 47 14 37 21 / 4 7 3 0
VICKSBURG 40 15 39 24 / 9 9 6 0
HATTIESBURG 52 16 40 23 / 10 8 8 3
NATCHEZ 46 16 39 26 / 16 16 10 2
GREENVILLE 33 12 34 25 / 5 8 2 0
GREENWOOD 33 10 35 23 / 4 7 2 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 10 AM CST SATURDAY
FOR MSZ029>033-038-039-046.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
FOR MSZ018-019-025>066-072>074.
LA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
FOR LAZ007>009-015-016-023>026.
AR...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
FOR ARZ074-075.
&&
22/BB/22Hazardous weather outlook, Jan 22, 3:04 PM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 304 PM CST WED JAN 22 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 304 PM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY FIRE WEATHER RISK...ELEVATED TIMING...THURSDAY CONTINUED DRY CONDITIONS COMBINING WITH GUSTY WINDS ON THURSDAY WILL INCREASE THE FIRE DANGER ACROSS THE ARKLAMISS...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 CONVERT URL TO LOWERCASE!) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A HARD FREEZE IS EXPECTED THURSDAY NIGHT AND A HARD FREEZE WATCH IS IN EFFECT FOR THE NORTHEAST PORTIONS OF THE AREA. PLEASE SEE HARD FREEZE WATCH FOR FURTHER DETAILS. WIND CHILL TEMPERATURES ARE EXPECTED TO BE BETWEEN 5 AND 8 DEGREES FOR THE ENTIRE OUTLOOK AREA ON THURSDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 15 && ...HAZARD LEGEND... *FIRE WEATHER* EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS VERY DIFFICULT DUE TO STRONG WINDS. HIGH...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH WINDS AND EXTREME DRY PERIODS LEAD TO EXTREME BURNING CONDITIONS. OPEN FIRES CAN QUICKLY ESCAPE AND ARE VERY DIFFICULT TO CONTROL, EVEN FOR EXPERIENCED FIREFIGHTERS. CONDITIONS CAN MEET MINIMUM CONDITIONS FOR RED FLAG WARNINGS IN MOST CASES. ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL. APPROACHING RED FLAG CONDITIONS. LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... NWS JAN FIRE WEATHER PAGE... WWW.SRH.NOAA.GOV/JAN/?N=FIRE_WEATHER MISSISSIPPI FORESTRY COMMISSION... WWW.MFC.MS.GOV/ SPC FIRE WEATHER OUTLOOK... WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/ NWS FIRE WEATHER PAGE... WWW.SRH.NOAA.GOV/RIDGE2/FIRE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:17 AM CST | Hard Freeze Warning | JAN | Choctaw, Clay, Kemper, Lowndes, Noxubee, Oktibbeha and 2 more | 54 hr |
Nearby
Wind Chill Advisories in Mississippi, 2014Wind Chill Advisories in Louisiana, 2014Wind Chill Advisories in Arkansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.